Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv meds body shape changes buffalo hump
May 23, 2012

I started meds in 97 and quit in 2003 . because of side effects ie. buffalo hump and dark face spots. I started back in 2009 . t cells were below 200 . Now after almost 3 years my viral load is undetectable and t cells are over 300. I also had treatment during that time for hep c. iturfuron injections...almost killed me. Anyway I quit my meds today because I am so depressed about the way my body looks. I have a huge stomach , over sized breast and a buffalo hump. one side of my jaw looks swollen. I tell you, I can not wear clothes and look like an attractive woman. I don't want to go around people (Especially my in laws...for fear that they will laugh at me. I can't take it any more. I will be a candidate for liposuction soon and I do not want the dang hump back once it is removed. Any suggestions for a long and healthy happy life. I excercise etc. I stopped all my bad habits smoking etc. I feel that as long as i keep my blood test and I can see if my tcells and low

Response from Dr. Henry

Risk for fat problems increases with age and time with HIV (as well as with lower CD4 count) so meds often not the whole problem (genetics can play role as well). Trying to use to most fat friendly HIV regimen (your HIV specialist generally can review past treatment history and discuss options). Fat loss often the more challenging problem-some success with metformin though results are mixed. Use of growth hormone or growth hormone releasing factors can help some though benefit is usually modest, meds have to be injected regularly, are very expensive, and benefits are usually lost when those meds are stopped. For some patients surgical intervention is very useful as you are considering. Your situation illustrates a still very frustrating problem experienced by some HIV+ patients on treatment for which treatment options remain inadequate for many. KH



Previous
Colchicine and Kaletra
Next
She has told me she's HIV positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement